Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 318, NWS Raleigh, NC

August 21, 2011Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2011, 6:54 PM EDT for Wilson County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2011, 6:54 PM EDT (22:54 UTC)
Expired
Aug 21, 2011, 7:30 PM EDT
In force
36 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:38 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 21, 2:38 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE NORTHWEST WILL PUSH THROUGH MUCH
OF THE REGION LATE TONIGHT AND MONDAY. BY LATE MONDAY AFTERNOON...
THE FRONT SHOULD LIE NEAR THE SOUTH CAROLINA BORDER. DRY HIGH
PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT AND REMAINS THROUGH
THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 225 PM SUNDAY...

SURFACE-BASED CAPE HAD INCREASED TO VALUES APPROACHING 2500J/KG ON
THE LATEST SPC MESOANALYSIS...WITH THE LATEST SURFACE ANALYSIS
SHOWING A SURFACE TROUGH JUST EAST OF THE MOUNTAINS...AND A FAIRLY
ROBUST MID-LEVEL SHORTWAVE HEADED TOWARD THE APPALACHIANS ON WATER
VAPOR IMAGERY. A 50KT 250MB JETLET CONTINUES TO BE FORECAST BY THE
NAM TO MOVE ACROSS AREAS NEAR THE VIRGINIA BORDER DURING THE
EVENING...AND GIVEN THE AVAILABLE INSTABILITY AND THE LIFT
ASSOCIATED WITH THE SHORTWAVE...THUNDERSTORMS SHOULD CONTINUE TO
DEVELOP ALONG AND AHEAD OF THE SURFACE TROUGH...MOVING EAST THROUGH
THE EVENING. AMPLE 850MB LIFT IS FORECAST...AND WITH PRECIPITABLE
WATER VALUES AOA TWO INCHES THIS EVENING...NUMEROUS SHOWERS AND
THUNDERSTORMS SHOULD OCCUR. SOME STORM ORGANIZATION IS POSSIBLE AS
THE NAM FORECASTS 0-3KM HELICITY RISING TO NEAR 100M2/S2 THIS
EVENING...WITH THE PRIMARY THREAT BEING GUSTY WINDS. OVERNIGHT...
BOTH THE GFS AND THE NAM SHOW A CONTINUED MOISTURE FEED COMING INTO
AT LEAST THE SANDHILLS TOWARD THE COASTAL PLAIN...AND THE LAST TWO
OR THREE RUNS OF THE HRRR WRF HAS BEEN PERSISTENT SHOWING
REDEVELOPMENT DURING THE LATE EVENING OVER THE WESTERN PIEDMONT...
MOVING RAPIDLY SOUTHEAST TOWARD HIGHER INSTABILITY OVERNIGHT. AS
SUCH...HAVE ACTUALLY FORECAST CATEGORICAL SHOWERS AND THUNDERSTORMS
TONIGHT IN A SMALL AREA FROM NEAR KFAY AND KMEB EAST INTO THE FAR
SOUTHERN COASTAL PLAIN. BUFR SOUNDINGS SHOW INCREASINGLY STABLE AIR
MOVING INTO THE WESTERN PIEDMONT OVERNIGHT AND THIS SHOULD RESULT IN
CHANCES FOR PRECIPITATION DIMINISHING QUICKLY THERE ESPECIALLY
BEYOND THE LATE EVENING. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER
60S NORTHWEST TO THE LOWER TO MID 70S FAR SOUTHEAST...WITH ONLY VERY
LIMITED...IF ANY...MOISTURE DECREASE IMMEDIATELY BEHIND THE
SLOW-MOVING COLD FRONT THAT PUSHES INTO CENTRAL NORTH CAROLINA LATE
TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 225 PM SUNDAY...

THE COLD FRONT WILL SLOWLY PUSH SOUTH...AND IT SHOULD LIE NEAR THE
SOUTH CAROLINA BORDER BY MONDAY AFTERNOON. PRECIPITABLE WATER VALUES
FALL TO BELOW 1.5 INCHES THROUGHOUT CENTRAL NORTH CAROLINA BY 00Z
TUESDAY...AND K INDICES FALL INTO THE SINGLE FIGURES IN THE
NORTHWEST PIEDMONT BY THEN. BUFR SOUNDINGS FROM BOTH THE NAM AND THE
GFS BECOME INCREASINGLY STABLE DURING THE DAY MONDAY...AND AFTER ANY
LINGERING EARLY MORNING SHOWERS IN OR NEAR THE COASTAL PLAIN MONDAY
MORNING...THE BEST CHANCES FOR SCATTERED REDEVELOPMENT WILL BE OVER
THE FAR SOUTHEAST...MAINLY ALONG AND SOUTH OF A LINE FROM ABOUT KMEB
TO KGSB. ALTHOUGH THE GUIDANCE IS SUGGESTIVE OF ONLY WEAK LOW-LEVEL
CONVERGENCE MONDAY AFTERNOON UNDER NEGLIGIBLE DIFFLUENCE ALOFT...
A WEAK MID-LEVEL SHORTWAVE MOVING THROUGH CENTRAL NORTH CAROLINA
DURING THE AFTERNOON COULD HELP RESULT IN ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS OVER MAINLY THE FAR SOUTHEAST...CLOSER TO
THE FRONT AND LINGERING MOISTURE. HIGH TEMPERATURES SHOULD BE WARM
BEFORE HIGH PRESSURE BUILDS IN...RANGING FROM THE UPPER 80S TO THE
LOWER 90S.

MONDAY NIGHT...THE AIR MASS BECOMES VERY STABLE...WITH GRADUAL
DRYING OF SURFACE DEW POINTS...K INDICES TURNING NEGATIVE...AND
PRECIPITABLE WATER VALUES BELOW AN INCH. UNDER A CLEAR SKY...
TEMPERATURES SHOULD FALL TO THE UPPER 50S IN PARTS OF CENTRAL NORTH
CAROLINA ESPECIALLY NORTH OF U.S. 64. DEW POINTS TAKE LONGER TO FALL
TOWARD KFAY AND OVERNIGHT LOWS THERE SHOULD BE CLOSER TO THE MID
60S. DID NOT GO QUITE AS LOW AS THE MET GUIDANCE FOR LOWS AS THE
GRADIENT AHEAD OF THE HIGH BUILDING IN IS SOMEWHAT TIGHT...WHICH
COULD RESULT IN JUST A LITTLE MIXING...ENOUGH TO KEEP READINGS FROM
BOTTOMING OUT.

TUESDAY THROUGH WEDNESDAY NIGHT:
SURFACE HIGH PRESSURE IS EXPECTED TO MOVE ACROSS THE MID-ATLANTIC ON
TUESDAY AND SHIFT OFFSHORE BY TUESDAY EVENING... WITH THE RIDGE AXIS
CONTINUING TO EXTEND BACK INTO CENTRAL NC THROUGH AT LEAST WEDNESDAY
NIGHT. HOWEVER... A WEAK INVERTED SURFACE TROUGH ALONG/NEAR THE
COAST COUPLED WITH THE APPROACH OF A MID LEVEL DISTURBANCE ON
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT IN THE RATHER LOW AMPLITUDE
THROUGH ALOFT OVER OUR LATITUDE MAY ALLOW FOR A FEW SHOWERS AND/OR
STORMS TO DEVELOP ACROSS OUR FAR EASTERN OR SOUTHEASTERN REACHES OF
OUR CWA THEN. FOR NOW WILL ONLY ADD A SLIGHT CHANCE OF SHOWERS AND
STORMS ACROSS OUR FAR SOUTHEASTERN COUNTIES FOR THIS TIME FRAME
(WEDNESDAY AFTERNOON).

TEMPERATURES DURING THIS PERIOD WILL BE QUITE PLEASANT. LOW LEVEL
THICKNESS VALUES ON TUESDAY AFTERNOON ARE ONLY EXPECTED TO TOP OUT
NEAR 1400 METERS. THIS COMBINED WITH DRIER AIR (AS SURFACE HIGH
PRESSURE MOVES ACROSS THE REGION) WILL ALLOW FOR HIGH TEMPS TUESDAY
TO BE IN THE MID TO UPPER 80S (83-88)... NEAR NORMAL. LOWS TUESDAY
NIGHT ARE EXPECTED TO BE IN THE LOWER TO MID 60S... WITH PERHAPS A
FEW UPPER 50S IN THE USUAL COOL RURAL LOCATIONS ACROSS THE NORTH.
HIGHS ON WEDNESDAY SHOULD BE A TOUCH WARMER AS THE SURFACE HIGH
MOVES OFFSHORE (HOWEVER... THE RIDGE AXIS WILL STILL EXTEND BACK
INTO THE AREA) AND LOW LEVEL THICKNESS VALUES ARE EXPECTED TO BE
ABOUT 5 TO 10 METERS HIGHER. THUS... WILL GO WITH HIGH TEMPS A
DEGREE OR TWO WARMER. THIS YIELDS HIGHS IN THE MID TO UPPER 80S
(MAINLY 85-89)... WITH PERHAPS A FEW LOCATIONS ACROSS THE SOUTH
REACHING THE 90 DEGREE MARK. LOWS WEDNESDAY NIGHT/THURSDAY MORNING
ARE EXPECTED TO BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 235 PM SUNDAY...

ANOTHER S/W TROUGH ALOFT IS EXPECT TO TRACK EASTWARD NEAR THE
US/CANADIAN BORDER (GREAT LAKES REGION INTO NEW ENGLAND) ON THURSDAY
INTO FRIDAY. THIS WILL ALLOW ANOTHER COLD FRONT TO APPROACH THE AREA
ON THURSDAY NIGHT INTO FRIDAY. QUESTIONS REMAIN ON HOW FAR SOUTH
THIS FEATURES WILL SINK BEFORE POSSIBLE AFFECTS AND/OR INTERACTIONS
WITH THE CURRENT TROPICAL STORM IRENE. FOR THURSDAY THINK MOST OF
THE AREA WILL BE DRY (SLIGHT CHANCE POP)... WITH INCREASING CHANCES
FOR PRECIP ON FRIDAY AS THE THE TROPICAL SYSTEM APPROACHES FROM THE
SOUTH AND THE COLD FRONT FROM THE NORTH/NORTHWEST. EXPECT HIGH TEMPS
ON THURSDAY AND FRIDAY TO BE IN THE UPPER 80S TO AROUND 90. LOWS
FRIDAY MORNING ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

NHC FORECAST AND MODELS CONTINUE TO SHOW IRENE TURNING NORTHWARD OUT
OF THE CARIBBEAN AND AFFECTING PORTIONS IF NOT ALL OF FLORIDA
THURSDAY INTO FRIDAY (ALTHOUGH LATEST MODEL GUIDANCE IS INDICATING A
SLIGHT SHIFT EASTWARD TO THE OVERALL TRACK)... AS MODELS CONTINUE TO
INDICATE A WEAKNESS IN THE SUBTROPICAL RIDGE OVER THE SE U.S. MEDIUM
RANGE MODELS THEN CONTINUE TO TRACK IT NORTHWARD AND INTO OUR REGION
NEXT WEEKEND. GIVEN WE ARE STILL TALKING ABOUT DAYS 6 AND 7 OF THE
FORECAST AND TIMING AND EXACT TRACK OF THE SYSTEM ARE STILL IN
DOUBT... WILL ONLY RAISE POPS TO HIGH CHANCE FOR NEXT WEEKEND AND
LOWER HIGH TEMPS AT BIT. GIVEN THE CURRENT SETUP AND GENERAL
TRACK... HEAVY RAIN... ISOLATED TORNADOES... AND GUSTY WINDS WILL BE
POSSIBLE NEXT WEEKEND. WILL GO WITH HIGH TEMPS IN THE LOWER TO MID
80S BOTH DAYS... WITH LOWS IN THE 70S.

WITH REGARD TO THE THE AFOREMENTIONED TROPICAL SYSTEM... EVERYONE
ALONG THE EASTERN SEABOARD ESPECIALLY IN THE SE US SHOULD KEEP UP TO
DATE WITH THE LATEST FORECASTS FROM THE NHC AND LOCAL WFOS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 225 PM SUNDAY...

VFR CONDITIONS SHOULD PREVAIL FOR THE 18Z VALID TAF PERIOD OUTSIDE
OF SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS SHOULD
BE SCATTERED TO NUMEROUS IN THE TRIAD THIS EVENING...AND NUMEROUS
EAST AND SOUTHEAST OF THE TRIAD OVERNIGHT. SOME OF THE MODEL
GUIDANCE SUGGESTS A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS
TOWARD KFAY EARLY THIS EVENING AND AGAIN OVERNIGHT. LATE TONIGHT...
ENOUGH MOISTURE COULD BE IN PLACE TO RESULT IN A GOOD CHANCE OF MVFR
CEILINGS TOWARD KFAY AND KRWI...AND MVFR FOG FOLLOWING SHOWERS
ESPECIALLY AT KRDU...KFAY...AND KRWI.

ON MONDAY...AFTER ANY LINGERING MORNING SHOWERS TOWARD KFAY AND
KRWI...AND MIXING OF ANY MVFR CEILINGS AND FOG...VFR CONDITIONS
SHOULD PREVAIL. AN ISOLATED THUNDERSTORM IS POSSIBLE TOWARD KFAY
AGAIN LATE MONDAY AFTERNOON...BUT THE BETTER CHANCES WILL BE SOUTH
AND SOUTHEAST OF THERE. WINDS WILL VEER TO THE NORTHWEST AND NORTH...
AND VFR CONDITIONS WILL BE THE RULE THEN THROUGH MID-WEEK. THE
CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE LATE IN THE WEEK AS
HIGH PRESSURE RETREATS AND MOISTURE RETURNS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF/BSD
LONG TERM...BSD
AVIATION...DJF
Hazardous weather outlook, Aug 21, 2:44 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT SUN AUG 21 2011

NCZ007>011-021>028-038>041-043-221845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
244 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR AT LEAST THROUGH
THE EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...
WHICH COULD PRODUCE MINOR FLOODING MAINLY IN URBAN AND LOW-LYING
AREAS. FINALLY...FREQUENT LIGHTNING IS ALSO A CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER
REGARDING TROPICAL STORM IRENE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS APPRECIATED. SPOTTERS SHOULD STAY
TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

NCZ042-073>078-083>086-088-089-221845-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
244 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
OCCUR AT LEAST THROUGH THE EVENING. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE...WHICH COULD PRODUCE FLOODING MAINLY
IN URBAN AND LOW-LYING AREAS. FINALLY...FREQUENT LIGHTNING IS
ALSO A CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER
REGARDING TROPICAL STORM IRENE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

DJF

In the hours before

Local storm report, Aug 21, 6:18 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     3 E DONNAHA             36.24N  80.37W
08/21/2011                   FORSYTH            NC   PUBLIC

            POWER LINES WERE BLOCKING THE NORTHBOUND LANE OF DORAL
            DRIVE. LIMB WAS UP TO 2 FEET IN DIAMETER... POSSIBLY
            PART OF A TREE.

&&

CORRECTED REMARKS

EVENT NUMBER RAH1101221

DJF
Special weather statement, Aug 21, 6:27 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT SUN AUG 21 2011

NCZ040-041-077-212330-
CHATHAM-HARNETT-WAKE-
627 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN HARNETT...SOUTHERN
WAKE AND SOUTHEASTERN CHATHAM COUNTIES THROUGH 730 PM EDT...

AT 626 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MONCURE...OR ABOUT 8 MILES SOUTHEAST OF PITTSBORO...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HILL...DUNCAN...
HOLLY SPRINGS...FUQUAY-VARINA.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3558 7863 3552 7870 3548 7865 3544 7864
      3556 7903 3559 7905 3562 7908 3563 7912
      3562 7914 3559 7918 3573 7918 3577 7862
TIME...MOT...LOC 2226Z 277DEG 14KT 3565 7906

77
Local storm report, Aug 21, 6:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     7 NNE ELROY             35.42N  77.85W
08/21/2011                   WAYNE              NC   911 CALL CENTER

            ONE TREE BLOWN DOWN ALONG MARK EDWARDS ROAD.

&&

EVENT NUMBER RAH1101229

DJF
Local storm report, Aug 21, 6:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             2 SSW DORTCHES          35.98N  77.88W
08/21/2011  E0.75 INCH       NASH               NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1101230

DJF
Local storm report, Aug 21, 6:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     2 SSW CASTALIA          36.06N  78.07W
08/21/2011                   NASH               NC   911 CALL CENTER

            SEVERAL REPORTS OF TREES BLOWN DOWN IN THE CASTALIA
            AREA. POSSIBLE STRUCTURAL DAMAGE.

&&

EVENT NUMBER RAH1101231

DJF
Local storm report, Aug 21, 6:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             4 W ROCKY MOUNT         35.95N  77.86W
08/21/2011  E0.75 INCH       NASH               NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1101232

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:50 PM EDTSevere Thunderstorm WarningRAHRichmond40 min
Aug 21, 3:26 PM EDTSpecial Weather StatementRAHForsyth64 min
Aug 21, 3:28 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland62 min
Aug 21, 3:30 PM EDTSpecial Weather StatementRAHPerson60 min
Aug 21, 3:35 PM EDTSevere Thunderstorm WarningRAHForsyth55 min
Aug 21, 3:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance39 min
Aug 21, 3:52 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland3 hr
Aug 21, 3:59 PM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland46 min
Aug 21, 4:03 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond42 min
Aug 21, 4:10 PM EDTSpecial Weather StatementRAHJohnston65 min
Aug 21, 4:17 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne58 min
Aug 21, 4:23 PM EDTSevere Thunderstorm WarningRAHSampson58 min
Aug 21, 4:31 PM EDTSpecial Weather StatementRAHGranville, Vance44 min
Aug 21, 4:36 PM EDTSpecial Weather StatementRAHHarnett54 min
Aug 21, 4:45 PM EDTSpecial Weather StatementRAHRichmond60 min
Aug 21, 4:48 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren42 min
Aug 21, 5:00 PM EDTSpecial Weather StatementRAHCumberland60 min
Aug 21, 5:07 PM EDTSevere Thunderstorm WarningRAHWayne43 min
Aug 21, 5:10 PM EDTSpecial Weather StatementRAHHalifax65 min
Aug 21, 5:23 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren52 min
Aug 21, 5:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash44 min
Aug 21, 6:08 PM EDTSpecial Weather StatementRAHStanly52 min
Aug 21, 6:24 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash66 min
Aug 21, 6:27 PM EDTSpecial Weather StatementRAHHarnett63 min
Aug 21, 6:35 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake41 min
Aug 21, 7:00 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash3 hr
Aug 21, 7:00 PM EDTSpecial Weather StatementRAHChatham60 min
Aug 21, 7:03 PM EDTSpecial Weather StatementRAHDavidson57 min
Aug 21, 7:20 PM EDTSevere Thunderstorm WarningRAHChatham55 min
Aug 21, 7:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake54 min
Aug 21, 7:44 PM EDTSpecial Weather StatementRAHChatham61 min
Aug 21, 7:46 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Wake44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.